Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 15, NWS Nashville, TN

April 22, 2017Cheatham County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 22, 2017, 9:07 PM CDT for Cheatham County, Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2017, 9:07 PM CDT (02:07 UTC)
Expired
Apr 23, 2017, 8:30 AM CDT
In force
11 hr
Issued by
NWS Nashville, TN

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 20.56 ft at Apr 22, 2017, 4:00 PM CDT.

actionminormoderate102004/2304/24
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 22, 8:59 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 22, 8:59 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
859 PM CDT Sat Apr 22 2017

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Training of sct/numerous shwrs possible srn Cumberland Plateau
Region, otherwise iso light shwrs thru evening. Upper level low
will approach from W and initiate sct shwrs across area by 23/09Z.
This will bring an additional one quarter, to locally one half
inch Cumberland Plateau Region, of additional rainfall to
already saturated ground conditions. Even though overall these
additional amounts are light, with saturated ground conditions,
some roads still impassable due to water, and with several rivers
at bankfull, continued Flash Flood Watch thru 23/09Z. Tweaked
hrly temp, dewpoint, and wind speed/direction grids. Current
temp trends in line with forecasted lows. Remainder of forecast
continues to be on track.

&&

.AVIATION...
00Z TAF DISCUSSION.

Poor flying conditions will continue this taf period with low
cigs, and scattered showers. Lots of boundary layer moisture will
remain in place behind a slow moving surface low, as an upper
level low drifts across the Tn Valley. Cigs will be mainly IFR,
with ocnl MVFR. Vsbys will vary, mainly MVFR. Scattered showers
will occur through the next 24 hours. Some periods of dense fog
may develop tonight, but not confident on timing and extent to
highlight in tafs.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 AM CDT Sunday FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 16 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Sat Apr 22 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Sat Apr 22 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Flash Flood Watch will continue to be in effect for all of
Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall
and localized flooding will be possible.

Some strong to severe thunderstorms are expected, especially
during the afternoon hours south of I-40. Main concerns will be
damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary through Saturday night.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Apr 22, 6:39 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     FLOOD            WARTRACE                35.53N  86.33W
04/22/2017                   BEDFORD            TN   FACEBOOK

            ROAD COVERED IN WATER NEAR WARTRACE

&&

EVENT NUMBER OHX1700469

JACKSON
Local storm report, Apr 22, 6:43 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
643 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLOOD            6 WSW LEBANON           36.18N  86.42W
04/22/2017                   WILSON             TN   FACEBOOK

            WATER COVERING SOUTHALL ROAD IN LEIPERS FORK

&&

EVENT NUMBER OHX1700470

JACKSON
Local storm report, Apr 22, 6:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLOOD            2 ENE LEBANON           36.22N  86.29W
04/22/2017                   WILSON             TN   BROADCAST MEDIA

            WATER COVERING EATHERLY DRIVE

&&

EVENT NUMBER OHX1700471

JACKSON
Local storm report, Apr 22, 7:00 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FLASH FLOOD      10 NNW MOUNT PLEASANT   35.69N  87.25W
04/22/2017                   MAURY              TN   EMERGENCY MNGR

            GREENFIELD BEND ROAD DOWN TO ONE LANE DUE TO ROAD
            WASHOUT.

&&

EVENT NUMBER OHX1700472

JACKSON
Local storm report, Apr 22, 7:05 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            NOLENSVILLE             35.95N  86.65W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF FLOODING ON PARTS OF CLOVERCROFT
            ROAD NEAR NOLENSVILLE ROAD. HOUSE SURROUNDED BY WATER ON
            NOLENSVILLE PARK ROAD.

0705 AM     FLOOD            2 WNW NOLENSVILLE       35.96N  86.67W
04/22/2017                   WILLIAMSON         TN   TWITTER

            BACKWATER FLOODING FROM MILL CREEK COVERING PART OF THE
            INTERSECTION OF SUNSET ROAD AT NOLENSVILLE ROAD

0715 AM     FLASH FLOOD      5 E BRENTWOOD           36.01N  86.70W
04/22/2017                   DAVIDSON           TN   TWITTER

            CULBERTSON ROAD UNDER WATER AND IMPASSIBLE NEAR
            NOLENSVILLE ROAD

0715 AM     FLASH FLOOD      LA VERGNE               36.00N  86.57W
04/22/2017                   RUTHERFORD         TN   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED IN LA VERGNE DUE TO HIGH WATER

0725 AM     FLOOD            5 SSW FRANKLIN          35.86N  86.89W
04/22/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER REPORT OF KITTRELL ROAD FLOODED NEAR HUNTER
            ROAD

0822 AM     FLOOD            6 WSW LEBANON           36.18N  86.42W
04/22/2017                   WILSON             TN   FACEBOOK

            WATER COVERING SOUTHALL ROAD IN LEIPERS FORK

0206 PM     FLOOD            3 NW MURFREESBORO       35.88N  86.43W
04/22/2017                   RUTHERFORD         TN   TRAINED SPOTTER

            THOMPSON LANE TRAILHEAD ON THE STONES RIVER IS FLOODED

0230 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
04/22/2017                   WILSON             TN   LAW ENFORCEMENT

            IMAGES OF A WATER RESCUE OFF SOUTH CUMBERLAND STREET

0234 PM     FLASH FLOOD      3 E LEBANON             36.21N  86.27W
04/22/2017                   WILSON             TN   TRAINED SPOTTER

            WATER SWIFTLY FLOWING OVER A BRIDGE ALONG TROUSDALE
            FERRY ROAD

0259 PM     FLOOD            7 SE FRANKLIN           35.86N  86.75W
04/22/2017                   WILLIAMSON         TN   TWITTER

            INTERSECTION AT ARNO ROAD AND TRINITY ROAD UNDER WATER

0311 PM     TSTM WND DMG     3 S WAYNESBORO          35.28N  87.76W
04/22/2017                   WAYNE              TN   TRAINED SPOTTER

            TREES DOWN AND A FUNNEL CLOUD SPOTTED

0315 PM     FUNNEL CLOUD     5 S WAYNESBORO          35.25N  87.76W
04/22/2017                   WAYNE              TN   TRAINED SPOTTER

            LASTED 30 SECONDS

0321 PM     FLOOD            FRANKLIN                35.93N  86.84W
04/22/2017                   WILLIAMSON         TN   EMERGENCY MNGR

            MULTIPLE ROADS ARE COVERED WITH WATER.

0329 PM     FLOOD            8 WSW CARTHAGE          36.21N  86.08W
04/22/2017                   SMITH              TN   TWITTER

            ROUND LICK CREEK IN THE GRANT COMMUNITY IS OVERFLOWING

0345 PM     TSTM WND DMG     7 SE LAWRENCEBURG       35.17N  87.27W
04/22/2017                   LAWRENCE           TN   TRAINED SPOTTER

            18-INCH DIAMETER TREES DOWN AT REVILO ROAD AND FALL
            RIVER ROAD

0359 PM     TSTM WND DMG     2 SE BURNS              36.03N  87.29W
04/22/2017                   DICKSON            TN   TWITTER

            LARGE TREE DOWN BLOCKING SPENCER MILL ROAD AT EAST SIDE
            DRIVE. TIME ESTIMATED BASED ON RADAR.

0409 PM     HAIL             5 SW PULASKI            35.14N  87.10W
04/22/2017  E1.00 INCH       GILES              TN   TRAINED SPOTTER

            QUARTER HAIL COVERING THE GROUND IN GOODSPRING

0417 PM     TSTM WND DMG     7 E MINOR HILL          35.04N  87.05W
04/22/2017                   GILES              TN   EMERGENCY MNGR

            TWO TREES BLOWN OVER...INCLUDING ONE LARGE ROOTBALL.
            TIME ESTIMATED BASED ON RADAR.

0425 PM     HAIL             ELKTON                  35.06N  86.90W
04/22/2017  E1.75 INCH       GILES              TN   PUBLIC

            RELAYED VIA WHNT IN HUNTSVILLE

0437 PM     FLOOD            WARTRACE                35.53N  86.33W
04/22/2017                   BEDFORD            TN   FACEBOOK

            ROAD COVERED IN WATER NEAR WARTRACE

0440 PM     FLOOD            BELINDA CITY            36.17N  86.48W
04/22/2017                   WILSON             TN   LAW ENFORCEMENT

            THE TWO WESTBOUND LANES OF BELINDA PARKWAY ARE
            IMPASSABLE DUE TO WATER. MAY BE RELATED TO A CLOGGED
            STORM DRAIN.

0441 PM     FLOOD            5 SW LIVINGSTON         36.34N  85.39W
04/22/2017                   OVERTON            TN   EMERGENCY MNGR

            HARDYS CHAPEL ROAD CLOSED DUE TO FLOODING

0542 PM     FLOOD            2 N CHAPEL HILL         35.66N  86.70W
04/22/2017                   MARSHALL           TN   TWITTER

            MANY BACK ROADS IN NORTHERN MARSHALL COUNTY ARE COVERED
            BY WATER.

0615 PM     FLOOD            BERRY HILL              36.12N  86.77W
04/22/2017                   DAVIDSON           TN   TWITTER

            BROWNS CREEK IS OUT OF ITS BANKS AND NEARLY UP TO
            CRAIGHEAD STREET.

0636 PM     FLASH FLOOD      10 NNW MOUNT PLEASANT   35.69N  87.25W
04/22/2017                   MAURY              TN   EMERGENCY MNGR

            GREENFIELD BEND ROAD DOWN TO ONE LANE DUE TO ROAD
            WASHOUT.

0649 PM     FLOOD            2 ENE LEBANON           36.22N  86.29W
04/22/2017                   WILSON             TN   BROADCAST MEDIA

            WATER COVERING EATHERLY DRIVE

&&

EVENT NUMBER OHX1700447 OHX1700448 OHX1700449 OHX1700450 OHX1700451
OHX1700470 OHX1700452 OHX1700454 OHX1700453 OHX1700455 OHX1700456
OHX1700463 OHX1700457 OHX1700458 OHX1700460 OHX1700465 OHX1700459
OHX1700466 OHX1700461 OHX1700469 OHX1700464 OHX1700462 OHX1700467
OHX1700468 OHX1700472 OHX1700471

JACKSON
Local storm report, Apr 22, 7:28 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      FRANKLIN                35.93N  86.84W
04/22/2017                   WILLIAMSON         TN   TWITTER

            AERIAL IMAGERY OF EXTENSIVE FLOODING NEAR THE CARNTON
            PLANTATION.

&&

EVENT NUMBER OHX1700473

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:28 PM CDTRiver Flood WarningOHXMaury41 hr
Apr 22, 9:15 PM CDTHydrologic StatementOHXRutherford16 hr
Apr 22, 9:33 PM CDTRiver Flood WarningOHXPerry56 hr
Apr 23, 5:12 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more5 hr
Apr 23, 7:38 AM CDTRiver Flood AdvisoryOHXMaury32 hr
Apr 23, 10:11 AM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more3 hr
Apr 23, 12:19 PM CDTSpecial Weather StatementOHXCheatham, Dickson26 min
Apr 23, 1:24 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, White4 hr
Apr 23, 2:52 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Lewis, Perry3 hr
Apr 23, 5:29 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Lewis, Perry3 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.